MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Model Number 8888145045P
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis, the nurse saw a minimal blood under the outside part of the catheter.They put a compress under the extension tube and a small round hole was saw in the middle of the extension tube (might the blue side).The treatment was completed, there was no blood loss and blood transfusion was not required.It was also stated that finishing the treatment and the catheter was changed as the intervention/treatment required for the leakage.There was nothing unusual observed on the device prior to use, flushing was performed with sterile nacl (sodium chloride) and nothing was observed.The blood of the patient was not safely returned, the catheter was not repaired, octenisept was used as the cleaning agent on the device and to clean the adapter.It was also mentioned that tego was not utilized, there was no luer adapter issue.There was no other product utilized with the device, the cleaning agent(s) was allowed to dry thoroughly prior to applying ointment(s) to the area, the catheter was changed with the same model and batch to resolve the issue.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis, the nurse saw a minimal blood under the outside part of the catheter.They put a compress under the extension tube and a small round hole was saw in the middle of the extension tube (might the blue side).The treatment was completed, there was no blood loss and blood transfusion was not required.It was also stated that finishing the treatment was the intervention/treatment required for the leakage.There was nothing unusual observed on the device prior to use, flushing was performed with sterile nacl (sodium chloride) and nothing was observed.The blood of the patient was not safely returned, the catheter was not repaired, octeniderm colourlessly was used to treat the insertion site, octenisept was used as the cleaning agent on the device and to clean the adapter.It was also mentioned that tego was not utilized and there was no luer adapter issue.There was no other product utilized with the device, the cleaning agent(s) was allowed to dry thoroughly prior to applying ointment(s) to the area, the catheter was changed with the same model and batch to resolve the issue but there was no medical intervention done to the patient.There was no reported patient outcome.
 
Additional Manufacturer Narrative
Additional information: d9, g1 (manufacturer name, mfr contact first name, last name, street 1, mfr city, region, postal code, email, phone number), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was a leak or hole on the extension tube.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis, the nurse saw a minimal blood under the outside part of the catheter.They put a compress under the extension tube and a small round hole was saw in the middle of the extension tube (might the blue side).The treatment was completed, there was no blood loss and blood transfusion was not required.It was also stated that finishing the treatment was the intervention/treatment required for the leakage.There was nothing unusual observed on the device prior to use, flushing was performed with sterile nacl (sodium chloride) and nothing was observed.The blood of the patient was not safely returned, the catheter was not repaired, octeniderm colourlessly was used to treat the insertion site, octenisept was used as the cleaning agent on the device and to clean the adapter.It was also mentioned that tego was not utilized and there was no luer adapter issue.There was no other product utilized with the device, the cleaning agent(s) was allowed to dry thoroughly prior to applying ointment(s) to the area, the catheter was changed with the same model to resolve the issue and there was no medical intervention done to the patient.There was no reported patient outcome.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14408136
Report Number3009211636-2022-00116
Device Sequence Number12160602
Product Code NYU
UDI-Device Identifier10884521158115
UDI-Public10884521158115
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145045P
Device Catalogue Number8888145045P
Device Lot Number1929400085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer05/17/2022
08/09/2022
08/15/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date06/02/2022
08/15/2022
08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown